MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998006
Medical Device Problem Codes Fluid/Blood Leak (1250); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that when expanding the balloon with an inflation device, the pressure could not be maintained at all after raising it to the required pressure and locking it.It was caused due to the contrast medium leaking from the flanger part of the inflation device, and even if the pressurization was continued after that, it idled and no pressure was applied.Due to the leakage of the contrast medium in the inflation device, it was refilled and pressurized, and the three-way stopcock was locked to maintain the pressurization, and there was no problem with the case itself.Per follow-up information received via ibc on 21apr2022, stated that there was no impact to the patient.
 
Additional Manufacturer Narrative
The reported event is confirmed, supplier manufacturing related.Photo samples were submitted by the customer which shows some liquid on/in the device, however the reported event could not be confirmed based on the photo.The eagle inflation device was returned with the balloon dilation catheter.An evaluation of the physical sample was completed by holly parsons of atrion medical.The gauge needle was in the zero position when the sample was received.No visual anomalies were noted.The root cause for this event would be error in manufacturing.The device was used for treatment purposes.The device history record was reviewed.No manufacturing issues or non-conformances were noted in the dhr review that could have caused or contributed to the reported event.Based on the results of the investigation no additional action is required at this time.A label/pack review is not required as a review of the label could not have prevented the reported event.The actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14281051
Report Number1018233-2022-03255
Device Sequence Number17823660
Product Code EZN
UDI-Device Identifier10801741052801
UDI-Public(01)10801741052801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2023
Device Model Number998006
Device Catalogue Number998006
Device Lot NumberBMFUFM26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale